MAUDE Adverse Event Report: COVIDIEN EDGE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN EDGE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E1465
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 02/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during bilateral sagittal split osteotomy and genioplasty, harvest bone aspirate right iliac crest, the cautery tip was bent to 90 degrees in use to mark cutting guide on mandible, while in use where cautery was bent at 90 degrees plastic coating still remained intact but had burnt patient's upper left lip.Burn appeared to be 1st degree and estimated couple millimeters in diameter.Antibiotic ointment applied post-operative.Prolonged care was necessary like assessing the site that was burnt and providing the treatment of antibiotic ointment.
 
Additional Manufacturer Narrative
Additional information: d3 (mfr name, street 1, mfr city and mfr region), d4 (udi), d9, g3, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection and functional testing revealed that the electrode was damaged and bent.Minor insulation damage and slight eschar build-up on the needle tip were observed.The electrode was attached to a lab testing pencil, and good continuity was confirmed.Electrode insertion and extraction were within specification.It was reported that there was a device relate burn.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition of electrode damage.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: do not modify or add to the insulation of active electrodes.Needle electrodes are fragile.Handle them with care to avoid damage to the needle and injury to hospital personnel.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EDGE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
boulevard insurgentes 19030
tijuana,mx CO 80301 3299
Manufacturer (Section G)
COVIDIEN
boulevard insurgentes 19030
tijuana,mx CO 80301 3299
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21842156
Report Number1717344-2025-00545
Device Sequence Number7963294
Product Code GEI
UDI-Device Identifier10884521713222
UDI-Public(01)10884521713222(17)290630(10)241900247R(20)01
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K955836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE1465
Device Catalogue NumberE1465
Device Lot Number241900247R
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2025
Supplement Date Received by Manufacturer10/03/2025
Initial Report FDA Received Date04/15/2025
Supplement Report FDA Received Date10/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown